CSN Login
Members Online: 12

Claritin to help with Neupogen side effects?

MaxRudy
Posts: 56
Joined: Dec 2010

I noticed that one or two of you mentioned taking Claritin the day of your neupogen shots....I assume this abates some of the side effects. Can someone verify/deny this? I'm in treatment and have had to take the neupogen shots from the get go (4 each chemo session). I am getting increased bone/joint pain which I attribute to these shots. Would the claritin help? Thanks for any info. Melanie

lulu1010's picture
lulu1010
Posts: 367
Joined: Feb 2011

I am done with chemo but still have the joint and bone pains. Would Clariten help with that at this stage?....just wondering!

vj1's picture
vj1
Posts: 151
Joined: Jun 2010

I was told to take a clariten tablet the morning of the day I receive my neulasta injection. This injection is given the day after my chemo. I did this the first round of chemo and it did make the headaches lessen; this round it seems to be helping more. Have not had the joint aches but I do take turmeric tablets on a regular basis and that does help that problem. Hope this info helps.

Verna

Tethys41's picture
Tethys41
Posts: 1053
Joined: Sep 2010

Verna,
Turmeric is great!!! It really helps with inflammation. You may already know this, but if you are on chemo right now, you should discontinue taking it for a couple of days before and after treatment.

TeaLurker
Posts: 15
Joined: May 2011

The printed Neulasta information sheet from my medical oncologist instructed me to take the 24-hour Claritin before the injection, and then once daily for 7 days. So I did, and I can report that I had NO pain. Of course, maybe I wouldn't have had any without the Claritin, but I didn't care to test that "the hard way". Caveat: I've had only one Neulasta injection so far.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network